MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown explant date: if explanted, give date: not applicable, as the lens remains implanted.Initial reporter phone number: (b)(6).(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that after implantation of aab00 intraocular lens (iol), the patient experienced a -2 diopter difference postop.Through follow up it was learned the physician observed that at the superior position, one of the lens haptics seemed not to be in the capsular bag as planned.It was also noted the haptic could be in the sulcus position.This issue could have potentially caused the myopic refractive surprise.With this it has less possibility of having a mislabeling problem.The physician plans to explant the lens.
 
Additional Manufacturer Narrative
The device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no additional investigation request received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Additional Manufacturer Narrative
Additional information: the date of explant was provided in a follow up action, if explanted has been updated.If explanted, give date: (b)(6) 2017.Device available for evaluation: yes.Returned to manufacturer on 4/21/2017.(b)(4).Device visual evaluation: the intraocular lens (iol) was returned to the manufacturer.Visual inspection at 10x microscope magnification was performed.The complaint lens returned cut in three pieces.The condition observed in the lens is consistent with a lens that has been cut due to iol removal process or explant.Due to the condition observed on the lens, the reported complaint could not be verified.All pertinent information available to the manufacturer has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6344338
Report Number2648035-2017-00333
Device Sequence Number18995260
Product Code HQL
UDI-Device Identifier05050474548732
UDI-Public(01)05050474548732(17)200809
Combination Product (Y/N)N
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/09/2020
Device Model NumberAAB00
Device Catalogue NumberAAB0000235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/23/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/20/2017
Supplement Report FDA Received Date03/24/2017
05/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;